My Doctor did a brain scan and it indicated that I have a thinning of the lining of the cortex. He went onto explain that this will make me a candidate for Alzheimers which absolutely scared me to death. Although it has not started yet (I am 56), and I consider myself bright and alert, what can I do to forestall this from happening? I have had a very, very stressful life for 20 years (verbal abuse from my spouse) could this have made this condition? Also, he said I would not one day wakeup and have it unless I were in a brain injury accident. Do you agree with this. I will terminate my marriage if necessary to keep this from thinning more. I have started a good exercise program recently. As you can see I am concerned, can you give me answers. Thank You, cindy
my mother is 80 years old. 5 years ago she receive a pacemaker and she was prescribed warfarin (blood thinner) to prevent strokes. her doctor had much difficulty controlling the dosage and very often she had bruises and lost several of her nails. after 6 months she began having allucinations..a brain scan indicated thinning of the brain lining. given her age she was diagnosed with alzeheimer and she began a regiment of meds ,she kept getting worse and last year we deicided to hire a full time care giver....4 months ago she switched to pradax in place of warfarin. The family doctor prescribed 110 mg tablet per day..over the past few months she has made excellent progress. several weeks ago her alzeheimer specialist doubled her dosage..and my mother is slowly getting worse. I have 2 questions:
1) has anyone else experienced over dosage of blood thinners ( warfarin or bradax) with brain lining thinning and the onset of dementia symptoms?
2) how can i convince my mother's specialist to reduce the bradax dosage...his main cocern is lawsuits and mi e is my mother's welfare...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.